Format

Send to

Choose Destination
JAMA. 1990 Sep 12;264(10):1287-9.

Severe angioedema related to ACE inhibitors in patients with a history of idiopathic angioedema.

Author information

1
Department of Medicine, Northwestern University Medical School, Chicago, ILL 60611-3008.

Abstract

Angiotensin converting enzyme (ACE) inhibitors have been associated with the onset of angioedema in a small subset of treated patients. The angioedema commonly involves the face and oropharyngeal tissues and may result in life-threatening airway compromise. The mechanism by which ACE inhibitors precipitate angioedema has not been well-defined, and retrospective analysis of reported cases has failed to identify a group of patients at high risk. We report four cases of ACE inhibitor-related angioedema that required immediate medical intervention. All four cases occurred in patients with a prior history of idiopathic angioedema, an otherwise uncommon clinical entity. These observations suggest that patients with a history of idiopathic angioedema are at increased risk for the development of ACE inhibitor-related angioedema and should be treated cautiously with this class of drugs.

PMID:
2167396
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center